Hi Hannah & Pete
sorry to hear that Hannah has an infection, TRY (& I know it’s easy for me to say, as I’m not walking in your shoe’s) to stay positive. DON”T let this blip get you down, we are ALL behind you 150%.
BIGGEST of HUGS
My son started on the treatment in October 2011. Looking back, I do see that he does get a fever when we increase the dose and rate. This was not due to any type of illness or cold..it was just how he reacted to the increases. It really helped him when we increased more slowly (by 5ml or 10 mls instead of jumping up 20 mls), and also by slowing down the rate. It slowed down the treatment a bit, but this is better than stopping whenever he got a fever over 102. We did get closer and closer to his goal dose and he felt better when I went more slowly with the dose and rate. ( Recently he did have a fever due to an infection…had a fever of 103 and 104, and the Clinic ordered blood cultures to test for infection. He did have an infection, and the very high fever is a clue of this). But the 101 fevers were common with dose increases, so that is why we started going slower for dose and rate. Prayers for you!
Thank god it is not just me! Is he at full dose yet? xx
My son is 14 and has cancer in the spine, but it is still small and does not pose an immediate threat. So, I am happy to tell you all about how we do things, but do bare in mind that the Clinic may have reasons for wanting you to do things differently.
We left Texas after 3 weeks…..and he was not at his goal dose yet. After 3 weeks, I learned how to do the bags and pump, so it was just a matter of tweaking his dose. I loved the security of having the clinic right down the road, but at that point we could accomplish the dose changes by phone, so we came home to Pennsylvania. Also, if we came home for the MRI, it would be covered under our insurance.
As we got closer to our goal dose, we had to go even slower……just increasing by 1 ml at a time and slowing down the rate and we inched towards the goal dose. Otherwise he would get a fever and feel nauseous.
He was doing great……..and then unfortunatly he did get an infection and later pnemonia, so the treatment had to be stopped for a week.. We are just re-starting now at a lower dose and working him back up to where we left off.
Some patients can follow that printout and stay on the doses as prescribed, but the Clinic is more than happy to adjust as needed. Of course any changes need to be discussed and approved by them. I just wanted to share so you would not feel so alone with the fevers. I am always happy to chat with you at anytime!
Oh Pete and Hannah really feeling for you during this distressing week. Hannah and you do have the strength to overcome these nasty bits – sending you a gentle but Big Bear Hug to help you feel better – I know if anyone can STAY STRONG it is you two!
Pete just envelope Hannah in your love like a big soft and fluffy cloud cushion for her.
Take care now.
Diana (Earthmother) XXXXX
Keep strong and positive as it’s the only way forward. This is just mother nature messing around to make you good and strong when you come out the other end when there will be no stopping you! “Head High, Spirits High” – come on you can do this! Much love. Foxy xx
Hope you feel better soon, Hannah, Were heading back home tomorrow, but will be sending you lots of positive thoughts and well wishes. Take Care – Geeta & Kuly.
Your email address will not be published. Required fields are marked *
You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>
<a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>